Published 11 November 2010
Adverse events reported through 31 October 2010 in Ireland
The HSE human papillomavirus (HPV) School Immunisation Programme commenced in May 2010 and it is estimated that 60,000 doses of Gardasil have been distributed and approximately 45,000 doses have been administered up to the end of October 2010.
The Irish Medicines Board has received a total of 64 reports of adverse events associated with use of Gardasil up to the end of October 2010, 55 of which were received since the beginning of the schools immunisation programme. Suspected adverse reaction reporting rates are highly variable and are dependent on many factors. Therefore these data cannot be used to determine the frequency of occurrence of adverse reactions to Gardasil. A single report may include more than one suspected reaction.
The majority of the reports have been consistent with the expected pattern of adverse effects for the vaccine, as outlined in the product information, and include cases of injection site reactions, malaise, headache, dizziness, fainting, fatigue and gastrointestinal symptoms. There have been two reports of seizures, one occurring in a patient with a history of epilepsy.